MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM JET7 REPERFUSION CATHETER; NRY

PENUMBRA, INC. PENUMBRA SYSTEM JET7 REPERFUSION CATHETER; NRY
Model Number 5MAXJET7B-A
Medical Device Problem Codes Break (1069); Physical Resistance/Sticking (4012); Suction Failure (4039)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/03/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the internal carotid artery using a penumbra system jet7 reperfusion catheter (jet7), a neuron max 6f 088 long sheath (neuron max) and a non-penumbra stent retriever.During the procedure, while advancing the jet7 through the neuron max to the target location for the first pass, the physician experienced resistance.Once the jet7 was at the target location, aspiration was initiated; however, the aspiration failed.Subsequently, it was noticed that the distal end of the jet7 was broken.Therefore, the physician decided to remove the jet7.While removing the jet7, the physician experienced resistance; however, the jet7 was removed successfully.The procedure was completed using a new jet7, the same neuron max and the same stent retriever.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned jet7 confirmed that the catheter was fractured.If the jet7 is retracted against resistance, damage such as stretching and subsequent fracture may occur.The solitaire mentioned in the complaint may have contributed to the stretching on the jet7 prior to the fracture.Based on the returned damage and reported complaint, the device was likely damaged further during and after removal from the patient.Further evaluation revealed that the catheter had kinks along the catheter shaft.This damage was incidental to the reported complaint and the root cause could not be determined.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
PENUMBRA SYSTEM JET7 REPERFUSION CATHETER
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key12872441
Report Number3005168196-2021-02688
Device Sequence Number5748842
Product Code NRY
UDI-Device Identifier00815948023239
UDI-Public00815948023239
Combination Product (Y/N)N
Initial Reporter CountryVM
PMA/510(K) Number
K173761
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/06/2022
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/11/2024
Device Model Number5MAXJET7B-A
Device Catalogue Number5MAXJET7B
Device Lot NumberF103848
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/04/2021
Supplement Date Received by Manufacturer05/11/2022
Initial Report FDA Received Date11/24/2021
Supplement Report FDA Received Date06/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/11/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age64 YR
Patient SexMale
Date Report Sent to FDA01/01/2005